Jump to content

New with questions


[An...]

Recommended Posts

Good morning, everyone. I am writing to introduce myself and to ask for some guidance. I was placed on klonopin 14 months ago to relieve insomnia and panic attacks following a toxic mold exposure. I am taking 0.75 mg in three separate doses daily. I feel strongly that I am experiencing tolerance withdrawal symptoms and am practically bedbound and have been for several months. I have a husband and five fairly young children, so there is a lot going on here. I have two main questions and appreciate anyone who may be able to provide the time to help.

First, I notice more severe withdrawal symptoms with fluctuations in my hormones, like when my estrogen and progesterone are high. Is this a common experience?

Secondly, how does one begin to taper when already at such a low point? Like many of you, I really can't figure out how things have gotten to this point. I am relying on others constantly to prepare my food, clean my house, etc. I am wondering if there is any way to stabilize before tapering so that I can be somewhat of a help to my family?

Link to comment
Share on other sites

Hello AnnaMeg,

 

Welcome to Benzo Buddies! I'm so sorry about the toxic mold exposure that led you to be put on klonopin. Drugs like klonopin work, that is, until they no longer do.  Tolerance can bring on some strong symptoms, I experienced them myself.

 

You are a very busy person with 5 young children, that's a lot on your plate.  One way to achieve stability is to increase the dose to the lowest possible dose that reduces symptoms. I actually did not do this because I didn't want more of the drug in my system.  It's also possible for you to taper very slowly from the point you are at right now.

 

I have heard of people being affected by hormonal fluctuations while on benzos, in tolerance and during withdrawal. It doesn't take much to upset a very fragile central nervous system.

 

A slow taper can help to minimize withdrawal symptoms. Generally, a reduction of no more than 5-10% every 10-14 days is suggested. Some people go even slower. You'll find good information on the Planning Your Withdrawal Board, I'll provide a link.  There is also a method of titrating very slowly, taking minute reductions on a daily basis.  Again, you can read more about these plans on the board I linked for you.

 

I'll also give you a link to the Withdrawal Support Board. You can connect with others going through the process, it really helps to know you are not alone in what can be a challenging process.

 

This is doable, with a sensible plan.  I know it's hard to be reliant on others, especially since you have a large family.  Hopefully a slow and careful taper will allow you to be more involved in the day to day family life.  We do understand what you are going through, and will support and encourage you along the way.

 

Settle in and do some reading and ask questions, we're here to help.

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

pianogirl  :)

Link to comment
Share on other sites

Hi AnnaMeg and welcome to BB.

You said you have been on klonopin for just 14 months.

When did you start to have problems? Were things ok at first?

It is sometimes hard to get stable once tolerance sets in. It is best to try getting off this stuff before the drug starts making you sick but that is not the experience of most of us here. Are you on any other drugs besides the klonopin?

Link to comment
Share on other sites

Thank you both so much for your messages. I started having problems about 3 to 4 months in and just really stuggled through the summer. By fall things were very rough with my health going downhill steadily. My GI is almost always irritated, sleep is disrupted, muscles weak, etc. So many symptoms. I would love to avoid updosing and just start to taper from my current dose, but I also feel as though my family is reaching a limit with my inability to care for them. Plus, we don't know if updosing will help that much. I am not on any other medications. I talked with a psychiatrist about this whole issue and he thought gabapentin might be useful to add in, but I am so afraid of another med at this point. Thank you so much for taking the time to welcome me and for your valuable help.
Link to comment
Share on other sites

Hi Anna,

I agree with what both Pam and PianoGirl said. If you updose to try to stabilize, that means you are on a higher dose and now have more of the drug to detox. Like Pam said, the gabapentin may help but now, you have another drug to detox.  If I had to choose between the two, I would "probably" choose the gabapentin, provided that it was working and helping me to get off the klonopin. Updosing on the same benzo that you have already become tolerant to can be a very slippery slope.

 

My last consideration would be a crossover to valium to see if that might stabilize me.

Link to comment
Share on other sites

Right. Really don't want to add to this mess anymore. My gut tells me not to add another drug since I am already so sensitive. Can't even handle supplements at this point. I will mention the idea of crossing over to my doc. That is something we have not discussed yet... Many thanks for these helpful messages. So helpful and kind.
Link to comment
Share on other sites

That's a smart decision.  It's easy to end up poly-drugged and have to deal with the eventual withdrawal from the adjunct medications.
Link to comment
Share on other sites

×
×
  • Create New...